Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 7, NWS Phoenix, AZ

September 7, 2012

NWS Phoenix, AZ issued this flash flood watch at Sep 7, 2012, 8:30 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 8:30 AM MST (15:30 UTC)
Expired
Sep 7, 2012, 2:27 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS65 KPSR 071530
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
830 AM MST FRI SEP 7 2012

...LOCALLY HEAVY RAIN POSSIBLE THROUGH THIS EVENING...

.SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
ACROSS SOUTHERN GILA COUNTY AND PORTIONS OF THE PHOENIX
METRO AREA THROUGH THIS EVENING. FLASH FLOODING IS POSSIBLE IN
MANY AREAS...ESPECIALLY THOSE THAT HAVE RECENTLY RECEIVED
PRECIPITATION IN THE LAST COUPLE OF DAYS.

AZZ023-024-028-080700-
/O.NEW.KPSR.FF.A.0007.120907T1530Z-120908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION...
CASA GRANDE...FLORENCE
830 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA AND NORTHWEST AND
  NORTH CENTRAL PINAL COUNTY. THIS ALSO INCLUDES THE CITIES OF
  ROOSEVELT AND GLOBE...AND THE SUNFLOWER BURN AREA.

* THROUGH THIS EVENING

* HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE HOUR
  WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR DRAINAGE
  AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN SOME SPOTS.
  NORMALLY DRY CREEK AND WASHES...NAMELY SYCAMORE CREEK...CAMPAIGN
  CREEK AND PINTO CREEK ARE SOME OF THE DRAINAGES THAT COULD SEE
  HEIGHTENED FLOWS DUE TO HEAVY RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

HIRSCH
2 follow-up statements
323 
WGUS65 KPSR 071821
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
1121 AM MST FRI SEP 7 2012

...LOCALLY HEAVY RAIN POSSIBLE THROUGH THIS EVENING...

.SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING PORTIONS OF THE GREATER PHOENIX
METROPOLITAN AREA THROUGH THIS EVENING. FLASH FLOODING IS POSSIBLE IN
MANY AREAS...ESPECIALLY THOSE THAT HAVE RECENTLY RECEIVED PRECIPITATION
IN THE LAST COUPLE OF DAYS.

AZZ022-027-080230-
/O.EXA.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
GILA BEND
1121 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH-CENTRAL ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH-CENTRAL ARIZONA...
  NORTHWEST MARICOPA COUNTY AND SOUTHWEST MARICOPA COUNTY.

* THROUGH THIS EVENING

* HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE HOUR
  WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR DRAINAGE
  AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN SOME SPOTS.
  NORMALLY DRY CREEK AND WASHES ARE SOME OF THE DRAINAGES THAT COULD
  SEE HEIGHTENED FLOWS DUE TO HEAVY RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

AZZ023-024-028-080230-
/O.CON.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION...
CASA GRANDE...FLORENCE
1121 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN 
  GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL 
  ARIZONA...GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL 
  PINAL COUNTY.

* THROUGH THIS EVENING

* HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE 
  HOUR WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR 
  DRAINAGE AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN 
  SOME SPOTS. NORMALLY DRY CREEK AND WASHES...NAMELY SYCAMORE 
  CREEK...CAMPAIGN CREEK AND PINTO CREEK ARE SOME OF THE DRAINAGES 
  THAT COULD SEE HEIGHTENED FLOWS DUE TO HEAVY RUNOFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
319 
WGUS65 KPSR 072127
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
227 PM MST FRI SEP 7 2012

...THREAT OF FLASH FLOODING HAS SHIFTED INTO WESTERN ARIZONA...

AZZ022>024-027-028-072230-
/O.CAN.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
227 PM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-
CENTRAL ARIZONA HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS SUBSIDED AND
THE THREAT FOR FLASH FLOODING HAS PUSHED WEST OF THE AREA. HOWEVER...MANY
WASHES ACROSS SOUTH-CENTRAL ARIZONA WILL CONTINUE TO RUN THROUGH THIS
EVENING. IF YOU ENCOUNTER WATER OF UNKNOWN DEPTH...TURN AROUND DONT
DROWN.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

AZZ021-080200-
/O.NEW.KPSR.FF.A.0008.120907T2127Z-120908T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME
227 PM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WEST-CENTRAL ARIZONA...
  INCLUDING THE FOLLOWING AREA...IN WEST-CENTRAL ARIZONA...WEST 
  CENTRAL DESERTS.

* UNTIL 7 PM MST THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS
  OF LA PAZ COUNTY THIS AFTERNOON AND EVENING. SOME STORMS WILL BE
  CAPABLE OF PRODUCING TORRENTIAL RAIN ALONG WITH FLOODING OF
  NORMALLY DRY WASHES...INCLUDING THE BOUSE WASH. THE STRONGEST
  STORMS WILL BE CAPABLE OF DROPPING A QUICK ONE TO TWO INCHES OF
  RAIN. URBAN FLOODING IS ALSO POSSIBLE AND MOTORISTS ARE URGED TO
  EXERCISE CAUTION WHEN DRIVING ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 5:40 AM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 7, 5:40 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST FRI SEP 7 2012

.UPDATE...
UPDATED AVIATION AND FIRE WEATHER SECTIONS.

&&

.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE
REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH
SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT
MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE
ATMOSPHERE.

&&

.DISCUSSION...
COMPLICATED WEATHER PATTERN ESTABLISHING ITSELF ACROSS THE REGION
THIS MORNING FOLLOWING A SOMEWHAT ACTIVE DAY ON THURSDAY. PORTIONS
OF SOUTHERN ARIZONA DID VERY WELL PRECIP-WISE YESTERDAY WHILE THE
MAJORITY OF THE PHOENIX METRO ONLY SAW DUST...A FEW HUNDREDTHS HERE
AND THERE...A FEW TENTHS IN THE FAR NW VALLEY. WATER VAPOR AND RADAR
IMAGERY AT 09Z REVEAL REMNANT CONVECTION ACROSS EASTERN ARIZONA AND
A DEVELOPING MCV ACROSS SOUTHERN GILA COUNTY. WHILE STORMS DO NOT
APPEAR STRONG AT THIS TIME...ACARS SOUNDINGS CONTINUE TO REVEAL
300-400 J/KG OF UNCAPPED CAPE ABOVE 750MB...MOST LIKELY THE REASON
THESE STORMS REFUSE TO DIE OFF 9 HRS AFTER SUNSET. ALSO SOME HINT OF
SOME DEVELOPING CONVECTION ACROSS CENTRAL PIMA COUNTY ALTHOUGH THAT
PORTION OF THE STATE WAS WORKED OVER PRETTY HEAVILY ON THURSDAY.

A FEW SPOT CHECKS ACROSS THE REGION REVEAL THE 00Z NAM HAS
INITIALIZED THE TEMP/MOISTURE/WIND FIELDS BETTER THAN THE GFS AND
EURO.../GFS LOOKS ENTIRELY TOO DRY AT NEARLY ALL SITES/ THUS THE
FORECAST FOR THE FIRST 24 HOURS WILL BE HEAVILY WEIGHTED TOWARD THE
NAM SOLUTION. THE NAM SHOWS LINGERING CONVECTION ACROSS PORTIONS OF
SE AZ THIS MORNING...GRADUALLY TRANSITIONING TO A MORE TYPICAL
MONSOON ORIENTATION ALONG THE RIM LATER THIS AFTERNOON. ABUNDANT
MOISTURE WITH MIXING RATIOS AROUND 12 G/KG AND MLCAPES AOA 1000 J/KG
ARE ONLY PART OF THE EQUATION NATURALLY...BIG QUESTION IS WHETHER
THE REMNANT MCV WILL ALLOW FOR ANY STORMS TO MOVE OFF THE RIM AND
INTO THE VALLEY LATER TODAY. AT THIS POINT IT LOOKS TO BE A
SLIGHTLY-MORE-ACTIVE-THAN-USUAL DAY AND POPS WERE DRAWN APPROX 10
PERCENT ABOVE CLIMO GIVEN THE PRESENCE OF THE MCV IN THE AREA. ONE
CONCERN WORTH MENTIONING IS LINGERING CLOUD COVER AS IT WILL TAKE A
FEW HOURS TO SCOUR OUT ALL THE MID AND HIGH MOISTURE AND MAY NOT BE
MOSTLY SUNNY UNTIL LATE MORNING.

THE WEEKEND LOOKS TO BE PARTICULARLY ACTIVE AND THE MODELS HAVE BEEN
HINTING AT THIS FOR THE PAST FEW DAYS. A FEW 700-300MB INVERTED
TROUGHS ARE EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...AND
SHOULD INTERACT WITH A LARGER MORE WELL DEFINED 200-300MB PVD
/PRESENTLY OVER BAJA CALIFORNIA/. INTERESTINGLY ENOUGH...THE USUALLY
ACTIVE PORTIONS NORTH AND EAST OF PHOENIX MAY SEE A BIT OF A BREAK
AT TIMES THIS WEEKEND AS THE GREATEST MOISTURE AND INSTABILITY
ORIENT INTO A LAS VEGAS TO NOGALES AXIS. ALL GUIDANCE PRETTY MUCH
AGREES THAT SOUTHERN GILA COUNTY MAY SEE LITTLE TO NO INSTABILITY
SATURDAY AND SUNDAY. NOT SAYING THESE AREAS WILL BE DRY
ALTOGETHER...BUT I REFINED THE POPS TO BETTER REFLECT THE AXIS OF
MOISTURE/INSTABILITY.  POPS WERE INCREASED ACROSS THE PHOENIX METRO
AS WELL BUT AS USUAL...THERE IS JUST ENOUGH UNCERTAINTY IN THE
GUIDANCE TO PRECLUDE ME FROM GOING MUCH ABOVE 40-50 PERCENT. WILL
STORMS FORM OVER SOUTHERN ARIZONA AND MOVE NORTHWARD OR WILL STORMS
FORM OVER NORTHERN MARICOPA COUNTY AND MISS PHOENIX
ALTOGETHER...THESE ARE MY MAIN QUESTIONS THIS MORNING. HOPE TO GAIN
SOME CLARITY FROM THE HI-RES WRF MODELS LATER TODAY. SIMILAR
CONVECTIVE DEVELOPMENT IS EXPECTED ON SUNDAY WITH THE BEST CHANCES
FROM PHOENIX WESTWARD TO THE COASTAL MOUNTAINS OF CALIFORNIA.

WESTERLY FLOW ALOFT BEGINS TO TAKE SHAPE ON MONDAY AS THE UPPER
LEVEL PVD MOVES THROUGH SOUTHERN ARIZONA INTO NEW MEXICO. MOISTURE
SHOULD WORK ITS WAY BACK INTO EASTERN ARIZONA AND ALL LOCATIONS
SHOULD SEE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY
COULD BE THE BEST CHANCE AREA-WIDE FOR PRECIP GIVEN FAVORABLE UPPER
LEVEL SUPPORT AND POPS WERE INCREASED INTO THE 40-50 PERCENT RANGE
TO REFLECT THIS. FOLLOWING THE TROUGH...A GRADUAL DECREASE IN
MOISTURE AND INSTABILITY WILL GREATLY REDUCE THE AMOUNT OF STORMS
FROM TUESDAY ONWARD. COULD SEE A FEW RENEGADE STORMS EAST OF PHOENIX
ON TUESDAY WHERE SOME MOISTURE AND INSTABILITY WILL RESIDE /PER THE
SLOWER ECMWF SOLUTION/ BUT WESTERLY FLOW WILL STEER THESE STORMS
AWAY FROM THE DESERTS. 1000-700MB MOISTURE DROPS ALL THE WAY DOWN TO
AROUND 6 G/KG ON WEDNESDAY WITH BARELY ANY INSTABILITY TO SPEAK OF
ANYWHERE IN THE STATE. MAY STRUGGLE TO EVEN GET AFTERNOON CU LATE
NEXT WEEK AND POPS WERE REDUCED WELL BELOW CLIMO FOR THE END OF THE
FORECAST PERIOD.

WITH ELEVATED MOISTURE...TEMPS SHOULD STAY AOB NORMAL THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. TEMPS WILL CLIMB SLIGHTLY FROM THE
MIDDLE OF NEXT WEEK ONWARD IN RESPONSE TO DECREASING MOISTURE BUT
STILL IN THE BALLPARK OF NORMAL FOR MID SEPTEMBER.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
A WEAK WEATHER DISTURBANCE ALONG WITH ABUNDANT MOISTURE OVER THE
SOUTHERN HALF OF ARIZONA WILL LEAD TO SHOWER AND THUNDERSTORM
ACTIVITY IN SOMETHING OF A RANDOM PATTERN THIS MORNING. SHWRS/TSTMS
WILL BE POSSIBLE ANYWHERE DESPITE THE LACK OF SURFACE HEATING. THUS
THE VCSH/VCTS IN THE PHOENIX AREA TAFS. NAM MODEL SEEMS TO BE DOING
A BETTER JOB EARLY THIS MORNING THAN THE GFS AND IT INDICATES MORE
SHOWER ACTIVITY THIS MORNING THAN LATER THIS AFTERNOON. 09Z RUC
INDICATES THIS AS WELL. WITH ALL THE MOISTURE AND
CLOUDINESS...OPTIMAL INSTABILITY MAY NOT BE REALIZED. THIS...ALONG
WITH UNCERTAINTIES IN TIMING AND LOCATION OF PRECIP IS WHY TEMPO
SHRA/TSRA WAS WITHHELD FROM THE TAFS. ANY TSTMS THAT MOVE OVER AN
AIRFIELD WILL BE ABLE TO REDUCE VSBYS AT OR BELOW 6SM IN HEAVY RAIN.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
NAM AND RUC INDICATE THAT THE LOWER COLORADO RIVER VALLEY WILL HAVE
A BETTER CHANCE AT PRECIP THIS AFTERNOON THAN THE IMPERIAL VALLEY. A
LOT OF UNCERTAINTIES REMAIN REGARDING INSTABILITY AND THUS THE
OCCURRENCE OF CONVECTIVE SHOWERS. ANTICIPATE THAT LA PAZ COUNTY WILL
BE ACTIVE ENOUGH LATER TODAY TO PRODUCE STORMS IN THE VICINITY OF
KBLH. CANT RULE OUT STORM POSSIBILITIES FOR KIPL BUT TOO LOW AT THIS
TIME TO REFLECT IN THE TAFS. SIGNIFICANTLY REDUCED VISIBILITIES IN
HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS
FOR EARLY NEXT WEEK. DEEPER WESTERLY FLOW WILL LEAD TO A DOWNTREND
IN ATMOSPHERIC MOISTURE BEGINNING TUESDAY. THUS...HUMIDITIES AND
STORM CHANCES WILL DECLINE FROM WEST TO EAST. THERE WILL BE ONLY A
SLIGHT CHANCE OF THUNDERSTORMS LEFT OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA ON WEDNESDAY AND THURSDAY. MINIMUM HUMIDITIES
WILL DROP INTO THE UPPER TEENS OVER SOUTHEAST CALIFORNIA BY
THURSDAY. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE
ANTICIPATED. AFTERNOON WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND
WESTERLY DIRECTIONS FOR MOST AREAS BEGINNING TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Sep 7, 4:35 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
435 AM MST FRI SEP 7 2012

AZZ020>028-CAZ031-081400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
435 AM MST FRI SEP 7 2012 /435 AM PDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THE
PRIMARY HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-032-033-081400-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
435 AM PDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...THE STRONGEST
OF WHICH MAY PRODUCT GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:09 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma111 min
Sep 6, 5:43 PM MSTAreal Flood AdvisoryPSRYuma57 min
Sep 6, 5:44 PM MSTSpecial Weather StatementPSRMaricopa61 min
Sep 6, 5:58 PM MSTSpecial Weather StatementPSR62 min
Sep 6, 6:20 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma115 min
Sep 6, 6:35 PM MSTAreal Flood AdvisoryPSRYuma115 min
Sep 6, 7:04 PM MSTBlowing Dust AdvisoryPSR116 min
Sep 7, 7:41 AM MSTAreal Flood AdvisoryPSRMaricopa109 min
Sep 7, 7:53 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Sep 7, 9:30 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 7, 9:30 AM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 7, 9:45 AM MSTFlash Flood WarningPSRMaricopa2 hr
Sep 7, 9:53 AM MSTFlash Flood WarningPSRMaricopa, Pinal112 min
Sep 7, 11:07 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 7, 11:44 AM MSTAreal Flood WarningPSRMaricopa, Pinal4 hr
Sep 7, 12:00 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 7, 12:52 PM MSTFlash Flood WarningPSRMaricopa113 min
Sep 7, 2:27 PM MSTFlash Flood WatchPSR5 hr
Sep 7, 2:51 PM MSTAreal Flood AdvisoryPSRLa Paz31 min
Sep 7, 3:20 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Sep 7, 3:40 PM MSTSevere Thunderstorm WarningPSRLa Paz46 min
Sep 7, 4:16 PM MSTSpecial Weather StatementPSR29 min

Nearby

Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.